Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 7, 2010, 12:58 AM CDT for Jasper County, McDonald County, Newton County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2010, 12:58 AM CDT (05:58 UTC)
- Expired
- Apr 7, 2010, 1:43 AM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 9:28 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:37 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 6, 11:37 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1137 PM CDT TUE APR 6 2010 ...UPDATE TO AVIATION... .DISCUSSION... THE MAIN FOCUS FOR THIS FORECAST INCLUDES THE WINDS FOR THIS AFTERNOON...THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT INTO WEDNESDAY MORNING...COOL TEMPERATURES THURSDAY AND FRIDAY MORNINGS AND WINDY CONDITIONS ONCE AGAIN TO START NEXT WEEK. FOR THE NEXT 24 HOURS...SURFACE LOW PRESSURE IN THE CENTRAL PLAINS WILL SHIFT EAST AS THE UPPER LEVEL TROUGH SWINGS THROUGH THE REGION. THE TIGHT PRESSURE GRADIENT WILL REMAIN AS A COLD FRONT SLOWLY APPROACHES THE OZARKS THIS EVENING. THIS IN ADDITION TO THE STRONG AND GUSTY WINDS ONGOING PROMPTED A CONTINUATION OF THE WIND ADVISORY THROUGH 7PM. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AS THE AFOREMENTIONED COLD FRONT AND UPPER LEVEL SYSTEM SWING EAST ACROSS THE REGION. STORMS ARE CURRENTLY BEGINNING TO DEVELOP ACROSS EASTERN KANSAS IN THE VICINITY OF THE DRY LINE. CURRENT INSTABILITY AND BEST FORCING IS IN CLOSE PROXIMITY TO THE DRY LINE AND CURRENT EXPECTATIONS ARE FOR THE STORMS TO REMAIN RELATIVELY CLOSE TO THE REGION OF BEST FORCING. MUCH OF THIS IS DUE TO THE STRENGTH OF THE ELEVATED MIXED LAYER AND CAPPING INVERSION IN PLACE. MUCH OF THE MOISTURE THE STORMS WILL HAVE TO WORK WITH RESIDES AT OR BELOW 850MB WITH VERY DRY AIR IN THE REMAINDER OF THE COLUMN. BECAUSE OF THIS...EXPECT THUNDERSTORMS TO WAIT ON THEIR EASTWARD PUSH UNTIL THE UPPER LEVEL WAVE/COLD FRONT/DRY LINE CONVERGE AND MOVE EAST LATE THIS EVENING. WITH THE AMOUNT OF FORCING AND THE STRONG SYNOPTIC WINDS EXPECT THE PRIMARY THREATS WITH THE STORMS FOR OVER NIGHT TO BE HIGH WINDS...LARGE HAIL AND FREQUENT LIGHTNING. THERE MAY ALSO BE A BIT OF A FLOODING THREAT AS STEERING WINDS WILL BE PARALLEL TO THE FRONT WHICH MAY PRODUCE TRAINING STORMS. CURRENT THOUGHTS ARE THAT THE BEST PERIOD FOR STORM TONIGHT WILL BE BETWEEN 9PM AND 3AM. IN THE WAKE OF THE STORM SYSTEM...A COOLER CANADIAN AIRMASS WILL SLIDE INTO THE REGION AS A BRIEF PERIOD OF NORTHWEST FLOW SETS UP AND REMAINS INTO THE START OF THE WEEKEND. AS A RESULT...TEMPERATURES WILL BE ON THE COOLS SIDE WITH HIGHS EXPECTED IN THE 60S AND OVERNIGHT LOWS FALLING INTO THE LOW TO MID 30S FOR THURSDAY AND FRIDAY MORNING. THIS WILL NEED TO BE WATCHED AS MUCH OF THE FOLIAGE AND PLANTS ACROSS THE AREA ARE EITHER LEAFING OUT OR IN BLOOM. SKIES SHOULD BE CLEAR AND AS A RESULT SOME LOCATIONS MAY SEE TEMPERATURES DROP LOW ENOUGH FOR FROST TO DEVELOP...ESPECIALLY IN VALLEYS. RIDGING WILL THEN MOVE OVER THE OZARKS FOR THE WEEKEND ALLOWING TEMPERATURES TO CLIMB WITH CLEAR SKIES. THE APPROACH OF ANOTHER STORM SYSTEM HOWEVER WILL TIGHTEN THE SURFACE PRESSURE GRADIENT ONCE AGAIN...PROVIDING THE POTENTIAL FOR RATHER BREEZY CONDITIONS SUNDAY AND INTO THE START OF NEXT WEEK. HATCH && .AVIATION... FOR THE 06Z TAFS...BROKEN LINE OF CONVECTION ALONG/AHEAD OF COLD FRONT WILL CONTINUE TO SHIFT EAST OVERNIGHT...AFFECTING THE 3 TAF SITES OVERNIGHT. HAVE CEILINGS WITH THE CONVECTION DROPPING INTO MVFR CATEGORY. LOW LEVEL NON CONVECTIVE WIND SHEAR WILL CONTINUE THROUGH THE FIRST SEVERAL HOURS OF THE TAF AND WILL STILL SEE SURFACE GUSTS UP TO 30 KTS PRIOR TO THE FROPA. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 6, 9:50 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 950 PM CDT TUE APR 6 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 950 PM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED: NON-THUNDERSTORM WIND RISK IS LIMITED WITH WIND GUSTS TO 35 MPH LIKELY. HAIL RISK IS ELEVATED WITH HAIL TO THE SIZE OF QUARTERS POSSIBLE. THUNDERSTORM WIND GUST RISK IS ELEVATED WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. FLOODING RISK IS LIMITED. LIGHTNING RISK IS ELEVATED. DISCUSSION: STRONG TO SEVERE STORMS CONTINUED TO DEVELOP SOUTH ALONG A COLD FRONT THIS EVENING. STORMS IN OKLAHOMA WILL MOVE NORTHEAST INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS EVENING INTO THE OVERNIGHT HOURS. THE STRONGEST STORMS WILL AFFECT AREAS OF EXTREME SOUTHEAST KANSAS INTO WESTERN MISSOURI WHERE QUARTER SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. AS THE STORMS MOVE FURTHER EAST OVERNIGHT...THEY WILL ENCOUNTER LESS FAVORABLE CONDITIONS AND STORM INTENSITY IS EXPECTED TO DIMINISH. LOCALLY HEAVY RAINFALL AND TRAINING STORMS WILL BE POSSIBLE AND MAY LEAD TO SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL MISSOURI ON WEDNESDAY. THE POTENTIAL FOR SEVERE STORMS WILL BE HIGHLY CONDITIONAL ON THE AMOUNT OF INSTABILITY PRESENT AHEAD OF AN ADVANCING COLD FRONT. A LIMITED TO ELEVATED FIRE WEATHER RISK WILL REMAIN POSSIBLE FROM THURSDAY THROUGH NEXT TUESDAY. A LIMITED NON THUNDERSTORM WIND THREAT ALSO EXISTS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE REMAINDER OF THE LATE EVENING INTO THE OVERNIGHT HOURS ACROSS SOUTHEAST KANSAS INTO WESTERN MISSOURI. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 AM WEST OF A SPRINGFIELD TO OSAGE BEACH LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Apr 7, 12:30 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HAIL COLUMBUS 37.17N 94.84W
04/07/2010 E0.88 INCH CHEROKEE KS EMERGENCY MNGR
&&
AFOSTERLocal storm report, Apr 7, 12:34 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 AM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HAIL 3 W COLUMBUS 37.17N 94.90W
04/07/2010 E0.88 INCH CHEROKEE KS EMERGENCY MNGR
&&
AFOSTERLocal storm report, Apr 7, 12:38 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 AM CDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM HAIL 2 WSW WEST MINERAL 37.27N 94.96W
04/07/2010 E0.75 INCH CHEROKEE KS EMERGENCY MNGR
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:44 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 59 min |
| Apr 7, 1:44 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 31 min |
| Apr 7, 12:26 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.